MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE
Model Number 71174959
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection, the graduation hashmarks on the depth gauge would not denote 2mm increments, making the depth difficult for surgeons to read.This is the old style depth gauge before these hashmarks were updated to show 2mm increments.Same device was used to complete the procedure and no delay or injury occurred due to this event.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device graduation hashmarks are fading, rendering the device inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11376963
Report Number1020279-2021-01590
Device Sequence Number17079397
Product Code HRS
UDI-Device Identifier00885556399545
UDI-Public00885556399545
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174959
Device Catalogue Number71174959
Device Lot Number15BTRS033
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1